Flood, Northern Campbell
- When
- June 24, 6:00 PM MST to 8:00 PM MST
- Where
- Northern Campbell forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
Heavy rains north of Rozet resulted in the flooding of Cow Creek Road, about 10 miles north of Rozet, for a short period of time.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Heavy rains north of Rozet resulted in the flooding of Cow Creek Road, about 10 miles north of Rozet, for a short period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 4:45 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 545 PM MDT FRI JUN 24 2005 .DISCUSSION...FORECAST HAS BEEN UPDATED FOR THE SEVERE THUNDERSTORM WATCH FOR WRN SD UNTIL 11 PM MDT. AN AXIS OF MOIST AND UNSTABLE AIR FROM SERN MT ACROSS THE BLKHLS INTO WRN NEBRASKA WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. SUPERCELLS WERE ALREADY OCCURRING OVER ERN WY AND FAR SERN MT AS VERTICAL WIND SHEAR IS MORE THAN ADEQUATE. FORECAST PROFILES FROM THE RUC SUGGEST THERE MAY ALSO BE A SMALL TORNADO THREAT UNTIL 8 PM MDT...BUT LARGE HAIL WILL BE THE MAIN HAZARD FROM THE STORMS...WITH A FEW DAMAGING WIND GUSTS ALSO EXPECTED. LATER ON TONIGHT...STRONG MOISTURE/TEMPERATURE ADVECTION SHOULD HELP MAINTAIN THUNDERSTORMS WELL PAST MIDNIGHT... ESPECIALLY INTO WRN SD...ALTHOUGH THE SEVERE CHANCES WILL DIMINISH. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...SVR TSTM WTCH 520 TIL 11 PM MDT FOR WRN SD. WY...SVR TSTM WTCH 517 TIL 9 PM MDT FOR NERN WY. && BUNKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 651 AM MDT FRI JUN 24 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 651 AM MDT (751 AM CDT) FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING...THE BLACK HILLS AREA...AND SOUTHERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. A FRONTAL BOUNDARY...ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING THIS MORNING...WILL SLOWLY LIFT NORTHWARD INTO NORTHEAST WYOMING AND SOUTHERN SOUTH DAKOTA THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION THIS AFTERNOON. THE COMBINATION OF THE TWO FEATURES WILL HELP TO TRIGGER STORMS ACROSS NORTHEAST WYOMING AND THE BLACK HILLS EARLY THIS AFTERNOON...AND ACROSS PARTS OF SOUTHERN SOUTH DAKOTA BY EVENING WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE AREA THIS WEEKEND...THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SATURDAY AND SUNDAY. THE MAIN THREATS AGAIN WILL BE LARGE HAIL AND STRONG WIND GUSTS. CONTINUED CHANCES FOR THUNDERSTORMS CAN BE EXPECTED THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
415 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WRIGHT 43.75N 105.50W
06/24/2005 0.88 INCH CAMPBELL WY FIRE DEPT/RESCUE
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
439 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST N RENO JUNCTION 43.76N 105.48W
06/24/2005 60 MPH CAMPBELL WY TRAINED SPOTTER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
609 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 31 N MOORCROFT 44.72N 104.95W
06/24/2005 0.75 INCH CROOK WY PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
653 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 S ROCKYPOINT 44.76N 105.10W
06/24/2005 1.00 INCH CAMPBELL WY PUBLIC
&&
MERICKSOThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455449.